Jump to content

Green Gables

Member Since 06 Jun 2011
Offline Last Active Jun 26 2015 09:55 AM

Posts I've Made

In Topic: Spiro Ruined My Face

26 June 2015 - 09:29 AM


My theory with spiro and skin changes is two-foldFactor 1
Remember that there is oil retention and water retention.
You can have oily skin that is also dry--it is oily but does not hold water. 
Take away the oil and your skin looks worse because you can see the dryness.
I have noticed this with my skin...anytime I remove oil by any method, my skin cannot hold a normal amount of water. I look older and saggier. 
A little bit of oil makes you appear youthful. Oily skin doesn't have to look shiny. You can have oil in a deeper level that sort of plumps the skin a bit. Let's say you're 30 but you have a bit of oiliness that plumps up your face and makes you look 25. You remove the oil and suddenly you've "aged" 5 years.Factor 2
The other factor is that acne-fied skin is riddled with inflammation. INFLAMMATION PLUMPS THE SKIN. 
When I went off Spiro my acne came back. So did some of the oil, plumpness, and redness. Skin quality was worse but I looked a little younger. 
Now I am on a new regimen that has reduced my acne again. Guess what...without the constant cycle of inflammation I look older and saggier. 
I'm not invested in Spiro anymore, but I have done a lot of research on how it works. I highly doubt that it irreversibly changed your skin quality or permanently aged you. Compared to many other drugs its mechanism is rather simple and its scope is limited. It is far less powerful than Accutane or even your run of the mill birth control pill. 

Thank you greengables for this! I really appreciate it. I remember reading your spiro post before I even went on it. I've been off spiro for almost 3 weeks and my skin is more hydrated (water) than it was on spiro but the firmness and volume of my face is still not improved, I think it's inflammation/ androgens that were the reason why my skin had been so thick before spiro and now that the androgens are gone my skin seems thinner and more flimsy. The fact that my sex drive is gone too makes me believe that it is androgens. I know it will take some time for it all to come back to normal. If you don't mind me asking what are you doing to control your acne now? If my acne comes back to pre-spiro state I'm not quite sure what to do about it. I actually was looking into getting a high frequency machine (I need to learn how to use it first.) I've had it done in a facial before and it brought down the inflamed cysts pretty fast.


Testosterone does make the skin thicker. I don't remember if it's collagen or exactly what the mechanism is.

Although thicker skin does look more  youthful in some ways, I actually preferred my skin on Spiro. The thick skin you get from androgens is inherently masculine--most dermatologists actually call it "coarse" skin.

I found that the testosterone along with a little more oil gave me an "orange peel" look on my nose, cheeks, and chin.

On Spiro, although I looked more gaunt, the actual quality of the skin was more feminine, even toned, and my pores were less noticeable. 

I think how my skin looked on Spiro is how it "should" have looked my whole life. But I spent years getting used to a face shape created by skin that was abnormally thick and plump for a female.

I have been off Spiro for a while now and my skin thickness is almost back to the way it was. I look a few years younger. But again, it's not all good, because now I have the enlarged pores look again and it also makes my nose look bigger :(

My regimen now is a lot of Vitamin D, Vitamin A, Betaine HCL and enzymes with each meal, and probably the most important is I am on prescription thyroid medication. I don't know why the thyroid medication helps. My theory is that because I'm hypothyroid (basically my body runs too cold and too slow) that I didn't have enough thyroid hormone for my body to complete basic functions. For example when you're hypothyroid your digestive system is slow, so crap stays in your stomach and intestines longer. Basically everything slows down. Now that I have more thyroid hormone circulating, my body can renew itself faster and things don't clog up my skin as much.

 

In Topic: Spiro Ruined My Face

24 June 2015 - 11:00 PM

My theory with spiro and skin changes is two-fold

Factor 1

Remember that there is oil retention and water retention.

You can have oily skin that is also dry--it is oily but does not hold water. 

Take away the oil and your skin looks worse because you can see the dryness.

I have noticed this with my skin...anytime I remove oil by any method, my skin cannot hold a normal amount of water. I look older and saggier. 

A little bit of oil makes you appear youthful. Oily skin doesn't have to look shiny. You can have oil in a deeper level that sort of plumps the skin a bit. Let's say you're 30 but you have a bit of oiliness that plumps up your face and makes you look 25. You remove the oil and suddenly you've "aged" 5 years.

Factor 2

The other factor is that acne-fied skin is riddled with inflammation. INFLAMMATION PLUMPS THE SKIN. 

When I went off Spiro my acne came back. So did some of the oil, plumpness, and redness. Skin quality was worse but I looked a little younger. 

Now I am on a new regimen that has reduced my acne again. Guess what...without the constant cycle of inflammation I look older and saggier. 



I'm not invested in Spiro anymore, but I have done a lot of research on how it works. I highly doubt that it irreversibly changed your skin quality or permanently aged you. Compared to many other drugs its mechanism is rather simple and its scope is limited. It is far less powerful than Accutane or even your run of the mill birth control pill. 

In Topic: Normal Hormones Level, Will Birth Control Help?

12 May 2015 - 08:53 AM

Yes it sucks :( Thanks for theunderstanding.

I heard of it yes thats why I'm hesitating with the belara pil.

I am at one point were my acne has made my life so miserable that I'm really desesperate. I know birth control are dangerous but my mental health has gone very low because of my skin.


Yasmin/Yaz does work for a lot of women. It only has 25mg ish of spironolactone but the rest of the pill can balance your hormones out. 

My attitude with birth control risks is that it's not about the specific pill, it's about your genes. Women who get blood clots from birth control tend to have hereditary problems which makes them prone to blood clots no matter what birth control they use. There is nothing specific about Yasmin that causes more risks—adding progesterone and estrogen synthetically from a pill is the risk.

That's why they ask you if you have any family history before they will prescribe a BC pill. There is no way to predict if you have problems besides family history. They don't know why some women can use BC for years and some use it for six months and have problems.

Yasmin/Yaz does have a lot of lawsuits, but it's also the most prescribed birth control worldwide. When you have thousands of people using the same pill, the chances that some people will react negatively goes up because the user population is bigger. 


In Topic: Spiro Lost Its Efficacy After Anorexia Relapse/xtreme Stress?

12 May 2015 - 08:47 AM

Anorexia (and severe stress) greatly alters your hormonal balance, sometimes permanently. There have been studies on how messed up a woman's hormones can get after anorexia. It is especially bad later in life. Anorexia in the teenage years sometimes doesn't affect girls as much because the body is already on a hormonal path from puberty to adulthood. Once you are an adult, your body is at a hormonal setpoint until menopause. The signals no longer exist to bounce back if you change that setpoint with anorexia or stress. 

Not to be a downer, but there is not an easy answer for you at this point. You need to get a full hormone panel done and you might also want to test some things like stomach acid level, H.pylori, candida, etc. There is really no clue what your body is doing right now. If spiro has stopped working then likely you are not a simple high androgen case anymore.

In Topic: Going Off Spironolactone. Yes, Really.

03 May 2015 - 11:34 AM

HI greengables,

I've been MIA from the boards recently too....I appreciate your update, and the fact that you put your overall health first instead of just the acne.
Have you looked into SOD (superoxide dismutase) enzymes? I've been taking them for months now with large meals and have not had any swollen cysts since. I also recently had a dermoid cyst removed...I believed it was due to and/or worsened by estrogen dominance. I'm waiting to see if the rest of my hormonal symptoms calm down.


That's interesting. What brand of SOD enzymes do you use?

I see that SOD had a moment in the spotlight in 2006 but not a lot of research since. I hadn't heard of it.